Hail, Cleveland
- When
- May 3, 2:20 PM CST
- Where
- Cleveland County, Norman
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -97.450
Reported at 48th and Tecumseh Ave. on the west side of Norman.
A series of upper level low pressure centers moved over the southern plains during the first couple of days of May. One low pressure center moved east along the Red River during the afternoon of the 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A series of upper level low pressure centers moved over the southern plains during the first couple of days of May. One low pressure center moved east along the Red River during the afternoon of the 3rd. By afternoon, surface heating combined with several boundaries left over from previous showers and thunderstorms, improving instability, and ample Gulf moisture allowing numerous showers and thunderstorms to develop. Several of thunderstorms became severe, producing large hail and very heavy rain. The largest hail occurred in Love county, where hail up to golf ball size was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 3, 1:50 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT THU MAY 3 2007 .DISCUSSION... SCATTERED SHWRS/TSTMS CONTINUE TO DEVELOP ACROSS PARTS OF THE FA THIS AFTN. AN UPR SYSTEM OVER THE REGION AND SOME HEATING HAVE HELPED THIS ACTIVITY DEVELOP. A FEW OF THESE STORMS MAY APPROACH SEVERE LVLS. UPR SYSTEM WILL CONT TO MOVE EAST THE REST OF THIS AFTN INTO THIS EVENING. THE SCATTERED SHOWERS/TSTMS WILL BE POSSIBLE THROUGH THIS EVENING AND END LATE THIS EVENING AS THE SYSTEM MOVES EAST OF THE REGION. WITH LOW LVL MOISTURE STILL IN THE AREA... SOME FOG MAY BE POSSIBLE EARLY FRI MORNING BUT VISIBILITIES NOT EXPECTED TO DROP AS LOW AS THIS MORNING. UPR SYSTEM OVR THE WESTERN U.S. WILL MOVE EAST FRI WITH A LOW DEVELOPING IN THE BASE OF THE TROUGH. THIS UPR LOW WILL REMAIN WEST OF THE PLAINS OVR THE WEEKEND THEN EXIT ACROSS THE PLAINS NEXT WEEK. A DRYLINE WILL DEVELOP AND APPROACH THE AREA FRI INTO THE WEEKEND BECOMING A FOCUS FOR POSSIBLE TSTMS. SHORTWAVE RIDGING BEHIND THE EXITING UPR SYSTEM WILL BE IN PLACE OVER THE REGION PART OF THE DAY FRI... WITH A STRONG CAP IN PLACE. HOWEVER... IF MID LVL TEMPS ARE NOT AS WARM AS MODELS FORECAST AND/OR CONVERGENCE ON THE DRYLINE AND HEATING MAY ALLOW CONVECTION TO DEVELOP AND MOVE INTO WESTERN PORTIONS OF THE FA LATE FRI AFTN/EVENING. THERE WILL BE A BETTER CHANCE OF STORMS ALONG THE DRYLINE SATURDAY AS THE UPR SYSTEM MOVES CLOSER TO THE PLAINS. SOME STORMS MAY BE SEVERE. SHOWERS/TSTMS WILL CONT TO BE POSSIBLE INTO NEXT WEEK AS THE UPR SYSTEM CONT TO INFLUENCE THE REGION. MODELS DIFFER WITH HANDLING THE EASTWARD MOVEMENT OF THE CUT-OFF LOW NEXT WEEK. GFS HAS THE SYSTEM MOVING INTO THE PLAINS STATES DURING THE DAY TUESDAY WHILE 12Z ECMWF APPEARS TO BE ABOUT 12 HOURS OR SO SLOWER. WITH THESE DIFFERENCES DID NOT MAKE MANY MAJOR CHANGES TO FORECAST... KEEPING POPS IN THE FORECAST THROUGH WEDNESDAY. GFS SHOWS A FRONT MOVING INTO THE AREA SUNDAY AND REMAINING. HEAVY RAINS WILL ALSO BE POSSIBLE NEXT WEEK ACROSS PARTS OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 85 68 86 / 20 10 10 20 HOBART OK 61 88 68 87 / 10 10 20 30 WICHITA FALLS TX 64 90 69 89 / 10 10 10 20 GAGE OK 58 88 64 87 / 10 10 20 30 PONCA CITY OK 61 83 68 83 / 20 10 10 20 DURANT OK 64 86 69 86 / 20 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT THU MAY 3 2007
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU MAY 3 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...
PRIMARILY OVER NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...ONE OR
TWO STORMS COULD APPROACH MARGINAL SEVERE LEVELS.
DISCUSSION...
AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE RED RIVER VALLEY OF
SOUTHERN OKLAHOMA AND NORTHERN TEXAS TODAY. AS IT DOES SO...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR NEAR AND TO
THE NORTH OF THIS DISTURBANCE. ALTHOUGH INSTABILITY AND DEEP LAYER
SHEAR IS EXPECTED TO REMAIN MARGINAL...THE PROXIMITY OF THE
UPPER-LEVEL DISTURBANCE WILL RAISE SOME CONCERN FOR MARGINALLY
SEVERE THUNDERSTORMS THAT COULD PRODUCE FUNNEL CLOUDS OR EVEN
WEAK...SHORT-LIVED TORNADOES AS WELL AS MARGINALLY SEVERE HAIL. THIS
CONCERN WILL BE MAINLY OVER SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA
THIS AFTERNOON AND EARLY EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
THE RECENT HEAVY RAIN HAS RESULTED IN NEARLY SATURATED SOIL
CONDITIONS EXTENDING FROM NEAR STILLWATER...TO SHAWNEE...TO
MARIETTA...WITH ANOTHER AREA ACROSS NORTH TEXAS...INCLUDING KNOX
CITY...SEYMOUR...AND ARCHER CITY. ADDITIONAL HEAVY RAIN WILL
ACCOMPANY ANY STORMS THROUGH TONIGHT...PROBABLY RESULTING IN
FLOODING OF LOW-LYING AND POORLY DRAINED AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL BE SEEN ACROSS FAR NORTHWEST AND
WEST-CENTRAL OKLAHOMA FRIDAY EVENING...THEN SPREAD EASTWARD ACROSS
THE REST OF THE AREA THROUGH NEXT WEDNESDAY AS A LARGE WEATHER
SYSTEM TAKES SHAPE OVER THE WESTERN UNITED STATES. CHANCES FOR
SEVERE WEATHER INCREASE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK
AS WINDS ALOFT STRENGTHEN...INSTABILITY INCREASES...AND A DRY LINE
SHARPENS OVER THE HIGH PLAINS.
OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL WILL PROBABLY CAUSE FLOODING OF LOW-LYING AND
POORLY DRAINED AREAS...STREAMS...AND MAIN-STEM RIVERS DURING THE
EXTENDED FORECAST PERIODS...AS MOST LOCATIONS ALREADY HAVE SATURATED
SOIL CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
30SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 158 PM CDT THU MAY 3 2007 OKZ027-031915- GRADY OK- 158 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF BRIDGE CREEK AT 158 PM CDT...MOVING EAST AT 10 MPH. SMALL HAIL AND DOWNBURST WINDS AROUND 50 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 203 PM CDT THU MAY 3 2007 OKZ023-027-038-031930- CADDO OK-GRADY OK-COMANCHE OK- 203 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE AND GRADY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ANADARKO TO 3 MILES WEST OF APACHE AT 203 PM CDT...MOVING NORTHEAST AT 10 MPH. SMALL HAIL AND LOCAL WIND GUSTS UP TO 50 MPH ARE POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 216 PM CDT THU MAY 3 2007 OKZ027-028-031945- GRADY OK-MCCLAIN OK- 216 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND MCCLAIN COUNTIES. A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BRIDGE CREEK TO 3 MILES NORTH OF NINNEKAH AT 216 PM CDT...MOVING EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WILL MOVE INTO WESTERN GRADY COUNTY AND APPROACH CHICKASHA THROUGH 3 PM. WITH ALL OF THESE STORMS...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE LIKELY. SMALL HAIL AND WINDS AROUND 45 MPH ARE ALSO POSSIBLE. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 245 PM CDT THU MAY 3 2007 OKZ027-032015- GRADY OK- 245 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CHICKASHA AT 245 PM CDT...MOVING EAST AT 15 MPH. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. THE STORM WILL AFFECT THE NORTH SIDE OF CHICKASHA BEFORE MOVING TOWEARD AMBER. BURKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT THU MAY 3 2007 OKZ027-032030- GRADY OK- 253 PM CDT THU MAY 3 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG HIGHWAY 81 FROM 3 MILES WEST OF POCASSET TO CHICKASHA AND NORGE...AT 253 PM CDT... MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED BETWEEN TABLER AND MIDDLEBERG. HEAVY RAINFALL...SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY WITH THESE STORMS. BURKE
The Norman radar (KTLX), 20 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
5 hail. Local standard time, as filed.
Reported at 48th and Tecumseh Ave. on the west side of Norman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33496, 33497, 33498, 33499, 33500.